n/a
Abstract Title:

Multiple evanescent white dot syndrome after hepatitis B vaccine.

Abstract Source:

Am J Ophthalmol. 1996 Sep ;122(3):431-2. PMID: 8794720

Abstract Author(s):

E Baglivo, A B Safran, F X Borruat

Article Affiliation:

E Baglivo

Abstract:

PURPOSE: Hepatitis B vaccine has become an effective means of preventing complications of hepatitis B. However, it occasionally induces serious side effects. We report a case of multiple evanescent white dot syndrome (MEWDS) that occurred following hepatitis B vaccination.

METHODS: A 23-year-old woman with a one-week history of progressive loss of vision in the left eye and bilateral photopsia was referred for examination. Her symptoms appeared 24 hours after a booster intramuscular injection of hepatitis B vaccine.

RESULTS: Clinical examination, fluorescein angiography, and the course of events were typical of MEWDS.

CONCLUSIONS: This case demonstrates the occasional occurrence of MEWDS after hepatitis B vaccine and suggests that hepatitis B virus immunization may be a risk factor for this retinal condition.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.